Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 97, NWS Lubbock, TX

June 15, 2004Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2004, 5:22 PM CDT for Parmer County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2004, 5:22 PM CDT (22:22 UTC)
Expired
Jun 15, 2004, 6:15 PM CDT
In force
53 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Parmer County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2004-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2004-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1544 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS54 KLUB 152222
SVRLBB
TXC369-152315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT TUE JUN 15 2004

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PARMER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 615 PM CDT

* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF FARWELL...OR 12 MILES SOUTHEAST OF CLOVIS...MOVING
  NORTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE OKLAHOMA LANE...
  LARIAT...FARWELL AND BOVINA.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3452 10303 3432 10303 3434 10269 3467 10282

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:38 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 15, 3:38 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
338 PM CDT TUE JUN 15 2004

.SHORT TERM...
CAP BECOMING BREACHED ALONG DRY LINE WITH STRONGEST ACTIVITY AT
OUTFLOW INTERSECTION NEAR TCC. CANNOT ELIMINATE ACTIVITY SPREADING
EAST WITH OUTFLOWS INTO WESTERN ZONES DURING THE EVENING. TRIMMED
ISOLATED THUNDERSTORM AREA BACK TO THE WEST...BUT MAINTAINED ALONG
AND JUST EAST OF STATE LINE THIS EVENING. MID LEVEL FLOW SUGGESTS
SUSTAINED ACTIVITY MAY MOVE MORE TO THE EAST OR SOUTHEAST LATER
TONIGHT SO ADDED LOW MENTION OF THUNDERSTORMS AS WELL TO NORTHEAST
ZONES BY MIDNIGHT. STORMS INITIALLY HIGH BASED SUPPORTING STRONG
WINDS AS PRIMARY SIGNIFICANT ELEMENT...BUT DOES NOT SEEM HIGH ENOUGH
RISK OF SEVERE TO INCLUDE MENTION IN GRIDS AT THIS TIME.

BASIC PATTERN SHOULD REMAIN OVERNIGHT WITH EAST TEXAS LOW GRADUALLY
WEAKENING AND LIFTING NORTH-NORTHEAST AND SUBSIDENT REGION OVER
ROLLING PLAINS WEAKENING BY EARLY WEDNESDAY. A BIT MORE SOUTHWEST
COMPONENT EXPECTED ON WEDNESDAY WITH SURFACE PRESSURE FALLS SHIFTING
TO EASTERN COLORADO SUPPORTING MORE SOUTHERLY LOW LEVEL FLOW DURING
THE DAY...A BIT GUSTY AT TIMES. DO NOT SEE VERY MUCH LOW LEVEL
WESTERLY COMPONENT...HOWEVER...SO DRY LINE MOVEMENT APPEARS WILL BE
NOT MUCH DURING THE DAY AT LEAST AND LATEST MODEL RUNS SEEM TO HAVE
CONFIRMED THIS. MIXING WILL DROP DEWPOINTS SOME MIDDLE OF THE DAY...
BUT NOT AS MUCH AS WITH DRY LINE PASSAGE. ALTHOUGH RIDGING
SUPPRESSING TO THE SOUTH...AIRMASS WILL REMAIN WARM IN ADVANCE OF
POTENTIAL FRONTAL PASSAGE BY EARLY THURSDAY. INCREASED TEMPERATURES
BACK ON WEDNESDAY FOR THOSE AREAS THAT WERE SOMEWHAT COOLER TODAY
BEHIND THE OUTFLOW...AND MAINTAINED LOW THUNDERSTORM CHANCES MAINLY
EASTERN ZONES WEDNESDAY AFTERNOON WITH APPROACH OF FRONT.  MCQUEEN

.LONG TERM...
12Z ETA DEPICTING FAIRLY STRONG FRONT MOVING INTO THE PANHANDLES
LATE WED. THR FRONT IS FCST TO ADVANCE INTO THE SPLNS AFTER MIDN
THU...BUT OUTFLOW FROM ONGOING CONVECTION NORTH OF THE FRONT MAY
PUSH INTO THE AREA EARLIER. KEPT SLGT CHC GOING WED EVE WITH DRYLINE
BISECTING AREA AND WEAK WAVE MOVING THRU THE PLAINS. FOR
THU...EXPECTING FRONT TO CONTINUE PUSHING SW WITH COOLER...NE SFC
FLOW DURING ACROSS OUR AREA THE DAY.

MEANWHILE...UPR RIDGE FCST TO WEAKEN ONLY SLIGHTLY AS UPR LOW
CURRENTLY OVER THE DESERT SW OPENS UP AND MOVES ACROSS THE AREA ON
THU WITH A COUPLE OF WEAK RIPPLES NOTED BEHIND IT. STORMS SHOULD
DEVELOP ALONG THE NM ROCKIES ON THU...AND SW FLOW WILL BE STRONGER
WITH EJECTING TROF BUT MID-LVL TEMPS WILL REMAIN WARM AND CAP WILL
BE DIFFICULT TO OVERCOME. IF FONT STILL LIES IN OUR SRN COUNTIES
DURING THE DAY THEY MAY SEE THE BEST CHC FOR STORM DEVELPMNT...
OTHERWISE WE MAY HAVE TO RELY ON STORMS MOVING INTO THE AREA FROM
NM. LITTLE CHANGE INDICATED IN THERMAL RIDGE STRENGTH THRU THE
WEEKEND. HAVE MAINTAINED LOW POPS OVER THE NORTH-NORTHEAST CWA THRU
SUN MORN. THE WEAK SHTWVS MOVING THROUGH THE WSW/NEARLY ZONAL FLOW
AROUND THE PERIPHERY OF RIDGE MAY BE ENOUGH TO INITIATE
STORMS...MAINLY IN THE PANHANDLES...SOME OF WHICH MAY MOVE INTO OUR
NORTHERN COUNTIES.

IT IS LOOKING LESS LIKELY THAT A COLD FRONT WILL IMPACT THE SPLNS
EARLY IN THE WEEKEND AS GFS/EC/UK HAVE TRENDED MORE TOWARD ZONAL
FLOW WITH LITTLE ENERGY ACROSS THE WESTERN CONUS. UPR RIDGE DOES
FLATTEN SLIGHTLY SO SLIGHTLY LOWER TEMPS EVEN WITHOUT FROPA ARE
REASONABLE. INHERITED LOWER 90S LOOK GOOD BUT DID BUMP UP TEMPS
SLIGHTLY FOR SAT. CDFNT MAY APPROACH SOMETIME FROM SUN NITE INTO TUE
AS UPR-FLOW TURNS A BIT MORE NORTHWESTERLY. LATER SHIFTS MAY WANT TO
INTRODUCE POPS FOR THIS PERIOD IF THIS TREND HOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       63  94  60  89 /  20  10  20  20
TULIA        66  94  64  88 /  20  20  20  20
PLAINVIEW    66  95  65  89 /  20  20  20  20
LEVELLAND    66 101  65  93 /  20  10  20  20
LUBBOCK      68  99  67  91 /  10  20  20  20
BROWNFIELD   68 102  67  96 /  10  10  10  20
CHILDRESS    70  94  71  88 /  20  20  20  20
SPUR         70  99  71  93 /  10  20  20  20
ASPERMONT    72  99  73  94 /  10  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/33
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT TUE JUN 15 2004

TXZ021>044-161100-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07/02

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:25 PM CDTSevere Thunderstorm WarningLUBBailey65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.